# SDR UPS00833375

- Difficulty date: July 17, 2000
- Submitted: July 17, 2000
- Operation: Air carrier
- Aircraft: N810UP
- Make and model: Doug DC-8-73F
- Aircraft serial: 46001
- System (JASC): 7714 · Engine RPM Indicating System
- Part: Indicator
- Part number: 55006003
- Part serial: A01101
- Condition: Damaged
- Location: Nr 4 Engine Rpm
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: G, A

## Discrepancy

INSPECTION TYPE:N/A, PASSING 13,000 FT A SWEET CHEMICAL SMELL OR ODOR WAS NOTICED.  TURNED A/C PACKS OFF ONE AT A TIME AND WHEN LEFT PACK WAS OFF ODOR DECREASED.  AFTER LEVEL OFF ODOR GOT WORSE.  DECIDED TO DIVERT TO MCO AND RAN FUMES EVACUATION CHECKLIST.  AFTER LANDING AND OPENING COCKPIT WINDOW ODOR SEEMED TO DISSIPATE BUT STILL PRESENT IN COCK.  T/S SYSTEM RUN, LT PACT NOTED SWEET SMELL.  CHECK BOTH LT & RT ACM''S AND WATER SEPARATOR BAGS, NO PROBLEM NOTED.  ALSO NOTED THAT THE NR 4 N2 RPM INDICATOR IS PEGGED AND DIGITAL DISPLAYED IS BLANK, C/B IS IN.  REMOVED N2 INDI IT HAD A STRONG SWEET SMELL AND WAS VERY HOT.  REPLACED AND CHECK A/C WIRING PER WDM77-10-01, ALL CHECKED NORMAL.
